Alert archive / North Dakota / Special Weather Statements in 2016
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 26, 2016, 6:21 PM CDT for Ramsey County, North Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2016, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 26, 2016, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Grand Forks, ND
County Ramsey County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 110 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1761 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
257
WWUS83 KFGF 262321
SPSFGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
621 PM CDT TUE JUL 26 2016
NDZ014-015-270000-
BENSON ND-RAMSEY ND-
621 PM CDT TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAMSEY AND
SOUTHEASTERN BENSON COUNTIES UNTIL 700 PM CDT...
AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DEVILS LAKE...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CRARY AROUND 650 PM CDT.
DOYON AROUND 700 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4818 9884 4810 9842 4803 9842 4802 9843
4802 9853 4788 9852 4785 9855 4785 9862
4803 9894
TIME...MOT...LOC 2321Z 300DEG 13KT 4808 9881
$$
JAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:23 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 26, 3:23 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 323 PM CDT TUE JUL 26 2016 .SHORT TERM...(This evening through Wednesday) Issued at 323 PM CDT Tue Jul 26 2016 Main forecast challenge will be convective chances tonight into Wednesday. As of mid afternoon, there were a few showers and tstms across the area, but the main area appears to be working into the SW FA. One thunderstorm cell near Valley City produced a funnel cloud that appears to have briefly touched down. This cell was nearly completely gone after a couple of volume scans. Now the strongest cell appears to be just southeast of Bottineau moving SE. As far as severe potential, just not looking that favorable. In the area where the funnel cloud report was, there is a weak boundary, but it has been cloudy all day. Along and north of highway 200, it has been more sunny with some CAPE. However, shear is very weak across the FA. Therefore an isolated severe storm is possible, but it will generally be weaker convection overall. SPC day 1 convective outlook keeps a marginal risk basically along and south of Interstate 94, which looks fine. Some short wave activity moving along the near zonal flow will keep some chances for additional pcpn along and south of Interstate 94 into Wednesday. .LONG TERM...(Wednesday night through Tuesday) Issued at 323 PM CDT Tue Jul 26 2016 Thursday through Friday night will see relatively quiet weather with weak 500mb nw flow...10 to 20 kts with SFC high pressure centered across the northern plains. Seasonal temperatures are expected with highs around 80 and lows in the upper 50s to low 60s. Saturday to Tuesday will have an increasing chances for convection as 500mb flow becomes southwesterly allowing PWats to rise...adding instability. Chances will be associated with any wave although timing remains uncertain. Temperatures will rise into the mid 80s to near 90 with lows in the mid 60s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 116 PM CDT Tue Jul 26 2016 Ceilings have all been either mid or high level, so no issues there. Wind speeds have also stayed on the light side, so the main issue for flying is whether any storms will hit any of the TAF sites. At this point, KFAR stands the best chance, but even then it is fairly low. Therefore will just mention VCTS for now at KFAR. && .FGF Watches/Warnings/Advisories... ND...None. MN...None. && SHORT TERM...Godon LONG TERM...JK AVIATION...Godon
Hazardous weather outlook, Jul 26, 3:39 AM CDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 339 AM CDT TUE JUL 26 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-271200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 339 AM CDT TUE JUL 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TIMES ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA. ISOLATED SEVERE STORMS ARE POSSIBLE FROM MID-AFTERNOON INTO THE EVENING HOURS ACROSS THIS AREA. HAIL AROUND ONE INCH AND WINDS UP TO 60 MPH WILL BE THE MAIN RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE AT TIMES DURING THIS PERIOD. THE POTENTIAL FOR HIGH IMPACT WEATHER WILL BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. TG
In the hours before
Local storm report, Jul 26, 3:35 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
335 PM CDT TUE JUL 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM FUNNEL CLOUD 4 SW BALD HILL DAM 46.99N 98.14W
07/26/2016 BARNES ND OTHER FEDERAL
FUNNEL CLOUD OBSERVED FROM BALD HILL DAM.
&&
GGUSTLocal storm report, Jul 26, 3:45 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
345 PM CDT TUE JUL 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TORNADO 5 WNW VALLEY CITY 46.95N 98.10W
07/26/2016 F0 BARNES ND BROADCAST MEDIA
A BRIEF /MINUTE OR SO/ TOUCHDOWN WAS REPORTED BY A
TRAVELLER ON INTERSTATE 94 NEAR MP294...WEST OF VALLEY
CITY...LOOKING ACROSS HOBART LAKE. THE TOUCHDOWN APPEARED
TO BE IN AN OPENED FIELD IN CENTRAL HOBART TOWNSHIP.
REPORT AND PHOTO POSTED VIA SOCIAL MEDIA. TIME ESTIMATED
BASED ON RADAR AND PREVIOUS REPORTS. MAXIMUM TRACK LENGTH
ESTIMATED TO ONE QUARTER MILE AND WIDTH TO 20 YARDS. PEAK
WIND ESTIMATED TO 70 MPH.
&&
GGUSTLocal storm report, Jul 26, 6:03 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
603 PM CDT TUE JUL 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM FUNNEL CLOUD 4 SW BALD HILL DAM 46.99N 98.14W
07/26/2016 BARNES ND OTHER FEDERAL
FUNNEL CLOUD OBSERVED FROM BALD HILL DAM.
0240 PM TORNADO 5 WNW VALLEY CITY 46.95N 98.10W
07/26/2016 F0 BARNES ND BROADCAST MEDIA
A BRIEF /MINUTE OR SO/ TOUCHDOWN WAS REPORTED BY A
TRAVELLER ON INTERSTATE 94 NEAR MP294...WEST OF VALLEY
CITY...LOOKING ACROSS HOBART LAKE. THE TOUCHDOWN APPEARED
TO BE IN AN OPENED FIELD IN CENTRAL HOBART TOWNSHIP.
REPORT AND PHOTO POSTED VIA SOCIAL MEDIA. TIME ESTIMATED
BASED ON RADAR AND PREVIOUS REPORTS. MAXIMUM TRACK LENGTH
ESTIMATED TO ONE QUARTER MILE AND WIDTH TO 20 YARDS. PEAK
WIND ESTIMATED TO 70 MPH.
&&
GGUSTLocal storm report, Jul 26, 6:05 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
605 PM CDT TUE JUL 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM HAIL 3 SE BRINSMADE 48.15N 99.28W
07/19/2016 M1.00 INCH BENSON ND TRAINED SPOTTER
0137 PM HAIL 11 W DEVILS LAKE 48.11N 99.11W
07/19/2016 E1.25 INCH RAMSEY ND PUBLIC
QUARTER TO HALF DOLLAR SIZED HAIL NEAR THE BRIDGE AT
OSWALDS BAY.
0458 PM HAIL WALHALLA 48.92N 97.92W
07/19/2016 E2.50 INCH PEMBINA ND PUBLIC
HAILED FOR 15 MINUTES AT HIGHWAY 32 DINER IN WALHALLA
0505 PM TSTM WND DMG 3 ENE VANG 48.92N 98.06W
07/19/2016 CAVALIER ND EMERGENCY MNGR
NUMEROUS LARGE TREES BROKEN DOWN AND EVIDENCE OF HAIL
DAMAGE TO CROPS IN AND AROUND THE PEMBINA GORGE AREA AND
FREMONT TOWNSHIP.
0515 PM TSTM WND DMG 3 NE OLGA 48.83N 97.99W
07/19/2016 CAVALIER ND EMERGENCY MNGR
TREES BROKEN DOWN ACROSS THE PEMBINA HILLS WILDLIFE AREA
AND NORTH OLGA TOWNSHIP.
0529 PM FUNNEL CLOUD 6 NNW MOUNTAIN 48.76N 97.91W
07/19/2016 PEMBINA ND STORM CHASER
FUNNEL CLOUD VIEWED APPROACHING THE TONGUE RIVER.
0530 PM TORNADO 5 N MOUNTAIN 48.76N 97.86W
07/19/2016 F1 PEMBINA ND NWS STORM SURVEY
A TORNADO TRACKED TO THE EAST SOUTHEAST FOR ROUGHLY 5
MILES TO AROUND 2 ENE MOUNTAIN BY AROUND 540 PM CDT. THE
SNAPPED OR UPROOTED NUMEROUS HARDWOOD TREES IN SHELTER
BELTS AND ALONG THE TONGUE RIVER. MAXIMUUM WIDTH
ESTIMATED TO ONE HALF MILE. PEAK WINDS ESTIMATED TO 110
MPH.
0535 PM TSTM WND DMG 4 N MOUNTAIN 48.74N 97.86W
07/19/2016 PEMBINA ND TRAINED SPOTTER
SEVERAL LARGE TREES BROKEN DOWN NEAR THE TONGUE RIVER.
0538 PM TSTM WND DMG MOUNTAIN 48.68N 97.86W
07/19/2016 PEMBINA ND EMERGENCY MNGR
NUMEROUS TREES BROKEN DOWN AROUND TOWN. SEVERAL BUILDINGS
WITH ROOF DAMAGE DUE TO LARGE HAIL AND FALLING TREE
LIMBS. WIND AND HAIL DAMAGE TO FARM FIELDS IS WIDESPREAD
ACROSS BEAULIEU AND THINGVALLA TOWNSHIPS.
0540 PM TSTM WND GST 3 NE MOUNTAIN 48.71N 97.82W
07/19/2016 M67.00 MPH PEMBINA ND PUBLIC
MEASURED ON A PERSONAL DAVIS SYSTEM
0555 PM TSTM WND DMG 3 S HENSEL 48.64N 97.67W
07/19/2016 PEMBINA ND EMERGENCY MNGR
WIDESPREAD CROP DAMAGE PRODUCED BY WIND DRIVERN HAIL
ACROSS SOUTHERN PARK AND LODEMA TOWNSHIPS.
0605 PM HAIL CRYSTAL 48.60N 97.67W
07/19/2016 M3.00 INCH PEMBINA ND STORM CHASER
SENT VIA TWITTER.
0617 PM TORNADO HOOPLE 48.54N 97.64W
07/19/2016 F1 WALSH ND NWS STORM SURVEY
A TORNADO TOUCHED DOWN IN THE SOUTH END OF HOOPLE AND
TRACKED TO THE SOUTHEAST FOR ABOUT 1.5 MILES THROUGH 621
PM CDT. THE TORNADO BROKE DOWN AND SCATTERED NUMEROUS
LARGE TREE BRANCJHES AND LIMBS. IT ALSO DAMAGED A POTATO
WAREHOUSE. MAXIMUM WIDTH ESTIMATED TO ONE QUARTER MILE.
PEAK WINDS ESTIMATED TO 100 MPH.
0621 PM TSTM WND GST 4 ESE CRYSTAL 48.58N 97.59W
07/19/2016 M54.00 MPH PEMBINA ND PUBLIC
MEASURED ON A PERSONAL DAVIS SYSTEM
0635 PM TSTM WND DMG 9 W GRAFTON 48.41N 97.60W
07/19/2016 WALSH ND EMERGENCY MNGR
MULTIPLE LARGE TREES DOWN OR SNAPPED
0636 PM TORNADO 2 SW NASH 48.45N 97.54W
07/19/2016 F1 WALSH ND NWS STORM SURVEY
A TORNADO TRACKED FOR NEARLY A MILE TO ABOUT 3 SSW OF
NASH BY 639 PM CDT. THE TORNADO SNAPPE DOR UPROOTED
NUMEROUS TREES ALONG THE MIDDLE FORK OF THE PARK RIVER.
MAXIMUM WIDTH ESTIMNATED TO 200 YARDS. PEAK WINDS
ESTIMATED TO 100 MPH.
0645 PM HAIL 2 W GRAFTON 48.42N 97.45W
07/19/2016 M4.00 INCH WALSH ND BROADCAST MEDIA
REPORT AND PHOTO POSTED VIA SOCIAL MEDIA.
0705 PM TSTM WND GST 2 ESE GRAFTON 48.40N 97.36W
07/19/2016 M61.00 MPH WALSH ND AWOS
PEAK WIND MEASURED AT THE GRAFTON AIRPORT /KGAF/.
0707 PM TSTM WND GST MINTO 48.29N 97.37W
07/19/2016 E70.00 MPH WALSH ND TRAINED SPOTTER
ESTIMATED BY FIREFIGHTERS IN TRUCK.
0713 PM TSTM WND GST 4 E MINTO 48.29N 97.29W
07/19/2016 E70.00 MPH WALSH ND TRAINED SPOTTER
0718 PM TSTM WND DMG 4 N GILBY 48.14N 97.47W
07/19/2016 GRAND FORKS ND STORM CHASER
LARGE MATURE TREES BROKEN DOWN IN SHELTER BELTS ALONG
CR2.
0730 PM TSTM WND GST 7 E ARDOCH 48.21N 97.19W
07/19/2016 E95.00 MPH WALSH ND NWS STORM SURVEY
NUMEROUS TREES WERE SNAPPED OR UPROOTED ACROSS WALSHVILLE
TOWNSHIP. AT LEAST ONE WOODEN POWER POLE WAS SNAPPED
ALONG CR54 JUST WEST OF THE RED RIVER BRIDGE.
0735 PM TSTM WND GST OSLO 48.19N 97.13W
07/19/2016 E90.00 MPH MARSHALL MN NWS STORM SURVEY
NUMEROUS TREES SNAPPED OR UPROOTED AROUND TOWN AND ACROSS
SOUTHERN OAK PARK TOWNSHIP. WIND DRIVEN HAIL STRIPED
SEVERAL FIELDS BARE ALONG AND SOUTH OF MN STATE HIGHWAY
1. PEAK WINDS ESTIMATED FROM 85 TO 95 MPH.
0738 PM HAIL 15 N EAST GRAND FORKS 48.15N 97.02W
07/19/2016 E2.50 INCH POLK MN NWS STORM SURVEY
HAIL FROM PING PONG BALL TO TENNIS BALL SIZED FEEL ACROSS
NORTHERN HIGDEM TOWNSHIP.
0740 PM TSTM WND GST 14 N EAST GRAND FORKS 48.13N 97.02W
07/19/2016 E90.00 MPH POLK MN NWS STORM SURVEY
NUMEROUS TREES SNAPPED OR UPROOTED IN SHETER BELTS AND
SEVERAL FIELD STRIPED WITH WIND DRIVEN HAIL...ACROSS
NORTHERN AND CENTRAL HIGDEM TOWNSHIP.
0752 PM TSTM WND DMG MANVEL 48.07N 97.18W
07/19/2016 GRAND FORKS ND BROADCAST MEDIA
SHEET METAL STRUCTURE DEMOLISHED. PHOTO POSTED VIA SOCIAL
MEDIA. TIME ESTIMATED FROM RADAR.
0815 PM TSTM WND GST 5 ENE EAST GRAND FORKS 47.96N 96.92W
07/19/2016 M58.00 MPH POLK MN MESONET
MEASURED AT A PERSONAL WEATHER STATION.
0816 PM HAIL EAST GRAND FORKS 47.93N 97.02W
07/19/2016 E0.75 INCH POLK MN AMATEUR RADIO
0825 PM TSTM WND GST 1 SE MALLORY 47.87N 96.90W
07/19/2016 M59.00 MPH POLK MN MESONET
PEAK WINDS MEASURED AT THE RWIS STATION ALONG HIGHWAY 2.
0826 PM TSTM WND GST 5 WNW GRAND FORKS 47.94N 97.17W
07/19/2016 M55.00 MPH GRAND FORKS ND ASOS
48 KNOT GUST REPORTED AT GRAND FORKS INTERNATIONAL
AIRPORT
0826 PM HEAVY RAIN GRAND FORKS 47.92N 97.07W
07/19/2016 U0.00 INCH GRAND FORKS ND TRAINED SPOTTER
HEAVY RAIN FOR ABOUT 20 MINUTES...MINOR STREET FLOODING
ON DEMERS AVENUE NEAR WILD BILLS
0828 PM TSTM WND DMG EAST GRAND FORKS 47.93N 97.02W
07/19/2016 POLK MN AMATEUR RADIO
LARGE TREE BRANCHES UP TO 12 INCH DIAMETER BROKEN DOWN IN
THE MN STATE PARK.
0829 PM HAIL 2 SE EAST GRAND FORKS 47.91N 96.99W
07/19/2016 E1.00 INCH POLK MN NWS EMPLOYEE
MAINLY DIME TO NICKEL... WITH A FEW QUAURTER SIZED HAIL.
VERY HEAVY RAINS.
0830 PM HAIL 4 WSW ISLAND LAKE 47.77N 95.10W
07/19/2016 E1.25 INCH BELTRAMI MN LAW ENFORCEMENT
0835 PM TSTM WND DMG GRAND FORKS 47.92N 97.07W
07/19/2016 GRAND FORKS ND AMATEUR RADIO
TREE BRANCHES UP TO A FOOT IN DIAMETER BROKEN DOWN AT 9TH
AND CHESTNUT. SOME FENCHING BLOWN DOWN AS WELL.
0840 PM TSTM WND DMG 1 ENE EUCLID 47.98N 96.62W
07/19/2016 POLK MN NWS STORM SURVEY
A FEW LARGE TREE BRANCHES AND LIMBS BROKEN DOWN AT A
FARMSTEAD.
0845 PM TSTM WND DMG 5 S GRAND FORKS 47.84N 97.07W
07/19/2016 GRAND FORKS ND AMATEUR RADIO
TWO TREES SPLIT AND SOME SHINGLES TURNED UP.
0850 PM TSTM WND GST 5 ENE THOMPSON 47.80N 97.01W
07/19/2016 E95.00 MPH GRAND FORKS ND TRAINED SPOTTER
AN APPARENT MICROBURST OCCURRED SEVERAL MINUTES BEHIND
THE PASSAGE OF A SOUTHWARD MOVING THUNDERSTORM GUSTFRONT.
SEVERAL TREES WERE SNAPPED AT RESIDENCES AND FARMSTEADS
ACROSS CENTRAL WALLE TOWNSHIP. A NORTHFACING GARAGE WALL
WAS PUSHED IN AT THE ROOFLINE...AND THE WIND PROCEEDED TO
BLOW THROUGH THE GARAGE AND BLOW OUT THE SOUTH FACING
GARAGE DOORS AND PART OF THE SOUTH GARAGE ROOF. PEAK
WINDS ESTIMATED FROM 90 TO 100 MPH.
0854 PM FUNNEL CLOUD 6 E EUCLID 47.97N 96.51W
07/19/2016 POLK MN TRAINED SPOTTER
FUNNEL VIEWED BY SPOTTER LOCATED EAST NORTHEAST OF
CROOKSTON.
0855 PM TORNADO 3 NW DOROTHY 47.96N 96.49W
07/19/2016 F1 POLK MN NWS STORM SURVEY
A TORNADO TRACKED INTERMITTENTLY FOR ROUGHLY 5 MILES TO
AROUND 2 SE DOROTHY BY 910 PM CDT. THE TORNADO BROKE DOWN
NUMEROUS LARGE TREES IN SHELTER BELTS... ROLLED A HORSE
TRAILER... BLEW APART A CALF SHED AND BLEW DOWN A HAY
SHED ALONG ITS PATH. MAXIMUM WIDTH UP TO 300 YARDS WIDE.
PEAK WINDS ESTIMATED TO 90 MPH.
0900 PM HAIL 8 N GULLY 47.88N 95.62W
07/19/2016 E1.00 INCH POLK MN PARK/FOREST SRVC
A FEW DIME TO QUARTER SIZED HAIL AND BROKEN TREE BRANCHES
NEAR THE GULLY WILDLIFE MANAGEMENT AREA.
0910 PM TSTM WND GST RED LAKE FALLS 47.89N 96.27W
07/19/2016 E90.00 MPH RED LAKE MN EMERGENCY MNGR
NUMEROUS LARGE TREE BRANCHES AND LIMBS BROKEN DOWN AROUND
TOWN. LARGE SECTIONS OF ROOFING PEELED OFF OF A WAREHOUSE
ON THE SOUTH SIDE OF TOWN. PEAK WINDS ESTIMATED AT 85 TO
95 MPH.
0914 PM TORNADO 4 NNW PUPOSKY 47.73N 94.94W
07/19/2016 F1 BELTRAMI MN EMERGENCY MNGR
A TORNADO PARTIALLY WRAPPED IN HEAVY RAINS AND DOWNBURST
WINDS TRACKED TO THE EAST SOUTHEAST FOR ROUGHLY 4 MILES
...TO AROUND 4 ENE OF PUPOSKY AND THE BUENA VISTA STATE
FOREST BY AROUND 926 PM CDT. THE TORNADO BROKE DOWN OR
SNAPPED SEVERAL HUNDRED TREES ALONG ITS PATH WHILE ONE
STRUCTURE HAD SHINGLES TORN OFF THE ROOF. MAXIMUM WIDTH
ESTIMATED AT 400 YARDS. PEAK WINDS ESTIMATED TO 90 MPH.
INITIAL SURVEY BY EM WAS REVIEWED AND CONFIRMED BY NWS.
0915 PM HAIL 4 NNE PUPOSKY 47.73N 94.87W
07/19/2016 E1.75 INCH BELTRAMI MN EMERGENCY MNGR
LARGE HAIL AND TORENTIAL RAINS... FOLLOWED BY DAMAGING
WINDS.
0919 PM TSTM WND DMG GONVICK 47.74N 95.51W
07/19/2016 CLEARWATER MN NWS STORM SURVEY
A FEW LARGE TREE BRANCHES AND LIMBS BROKEN DOWN AROUND
TOWN.
0920 PM TSTM WND DMG 3 NNE PUPOSKY 47.72N 94.88W
07/19/2016 BELTRAMI MN AMATEUR RADIO
TREES BROKEN DOWN NEAR IRVINE AVE AND ARCTIC ROAD.
0920 PM FLOOD 4 W GRAND FORKS 47.92N 97.16W
07/19/2016 GRAND FORKS ND 911 CALL CENTER
TEMPORARY ROAD CLOSURE ON U.S. HIGHWAY 2 EAST OF AIRPORT
ROAD.
0945 PM HAIL 10 NNW BEMIDJI 47.62N 94.96W
07/19/2016 E1.00 INCH BELTRAMI MN LAW ENFORCEMENT
0950 PM TSTM WND GST BAGLEY 47.52N 95.40W
07/19/2016 M55.00 MPH CLEARWATER MN MESONET
PEAK WIND MEASURED BY A PERSONAL WEATHER STATION.
1018 PM TSTM WND DMG 2 NNW BEMIDJI 47.51N 94.89W
07/19/2016 BELTRAMI MN AMATEUR RADIO
WIDESPREAD TREE DAMAGE AND POWER OUTAGES REPORTED ACROSS
NORTHERN BEMIDJI.
1045 PM TSTM WND DMG 3 S BEMIDJI 47.44N 94.88W
07/19/2016 BELTRAMI MN EMERGENCY MNGR
VALVOLINE HIGHWAY SIGN BLOWN DOWN ALONG MN HIGHWAY 197.
1050 PM TSTM WND DMG 13 ESE BEMIDJI 47.41N 94.62W
07/19/2016 BELTRAMI MN PUBLIC
A FEW TREES DOWN AROUND NORTH END OF CASS LAKE. NEARBY
RWIS STATION ALONG U.S HIGHWAY 2 REPORTED PEAK WINDS TO
60 MPH.
1050 PM TSTM WND DMG LAPORTE 47.21N 94.76W
07/19/2016 HUBBARD MN PUBLIC
A FEW LARGE TREE BRANCHES AND LIMBS BROKEN DOWN.
&&
GGUSTSpecial weather statement, Jul 26, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
621 PM CDT TUE JUL 26 2016
NDZ014-015-270000-
BENSON ND-RAMSEY ND-
621 PM CDT TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAMSEY AND
SOUTHEASTERN BENSON COUNTIES UNTIL 700 PM CDT...
AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DEVILS LAKE...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CRARY AROUND 650 PM CDT.
DOYON AROUND 700 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4818 9884 4810 9842 4803 9842 4802 9843
4802 9853 4788 9852 4785 9855 4785 9862
4803 9894
TIME...MOT...LOC 2321Z 300DEG 13KT 4808 9881
JAMThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:38 PM CDT | Tornado Warning | FGF | Barnes | 25 min |
Nearby
Special Weather Statements in North Dakota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.